Dear Dr.Irwin, I have received injectables for many years.. The last several were for the upper cheek area.. I had voluma 2 years ago and it left me with a slight bump and a space needed for more product. The new Dr added restyline define and it looked good until now, 2 weeks later.. It has that slight lump and looks like a little more needs to be added! Why is the other cheek ok and this keeps happening.. I have an apt to see the Dr next week, but I don’t really know what to say to fix this..Any suggestion ? Thank you Dr. Respectfully, LIana
This is a great question. First some things to think about before you go in to any filler appointment.
In similar cases, consider that there may still be Voluma there, or it may have bruised a some point and created a little thickening there. Restylane Defyne is a high elasticity filler. It may be that as your cheek moved it spread out in a way that left that spot unsupported. Your dermatologist should be able to help.
Before Your Filler Injections
Look at your face. We are all asymmetric…..at least a little. And some of us are quite different from one side of our face to the other. This is normal! We’d look like anime/cartoon characters if we weren’t. Before any appointment, look and notice what you can. Do you have a side you prefer in the mirror or in photos? This is helpful information for your dermatologist or provider. Problem with the last filler? You can write a note to yourself about what is bothering you as best you can.
Fillers are a temporary implant. They generally last 6 months to 2 years, and they can be adjusted by experienced providers, but it takes experience. Every office that injects hyaluronic acid fillers (most are) needs the enzyme (hyaluronidase) that can uncross-link the filler if there is a problem. This is a good thing to ask.
Your photos at the clinic. Before you started with fillers, you had “before” photo. You can ask the clinic to retake your photos and look at it with your provider. It’s sometimes easier to see something on a standardized photo, depending on the lighting in the exam rooms. Iphone or Android photos aren’t very helpful because the lighting is usually wonky and colors are off.
Asking your dermatologist or provider to correct something
It’s good to stay kind even if you’re frustrated because almost always….your doctor really does want to help you. Even, in some cases, if they don’t know how. Does her/his plan to correct something sound reasonable?
Your doctor can’t correct what she/he can’t see. That’s why sometimes changing the angle of the lighting or a standardized photo may help you explain it.
If after trying, you really have lost confidence, please feel comfortable to say you’d like a second opinion, and don’t allow any more injections. You can ask other doctors, friends, and family who might be good. Try not to just pick someone off the web. Anyone can set up a good website these days.
I hope this helps,
Ad Blocker Detected
Our website is made possible by displaying online advertisements to our visitors. Please consider supporting us by disabling your ad blocker.